Glasnik Matematicki, Vol. 52, No. 2 (2017), 295-329.

OMEGA LIMITS, PROLONGATIONAL LIMITS AND ALMOST PERIODIC POINTS OF A CONTINUOUS FLOW VIA EXTERIOR SPACES

José Manuel García Calcines, Luis Javier Hernández Paricio and María Teresa Rivas Rodríguez

Departamento de Matemáticas, Estadística e I.O., Universidad de La Laguna, 38200 La Laguna, Spain
e-mail: jmgarcal@ull.es

Departamento de Matemáticas y Computación, Universidad de La Rioja, 26006 Logroño, Spain
e-mail: luis-javier.hernandez@unirioja.es

Departamento de Matemáticas y Computación, Universidad de La Rioja, 26006 Logroño, Spain
e-mail: maria-teresa.rivas@unirioja.es


Abstract.   In this paper we analyse some applications of the category of exterior spaces to the study of dynamical systems (flows). The limit space and end space of an exterior space are used to construct different types of limit spaces and end spaces of a dynamical system. In this work we analyse the relationships between the notions and constructions given by the exterior structures of a continuous flow and the more usual notions of omega-limits, first prolongational limits and several types of almost periodic points (Poisson-stable points, non-wandering points) of a flow.

2010 Mathematics Subject Classification.   54H20, 37B99.

Key words and phrases.   Dynamical system, exterior space, exterior flow, limit space functor, end space functor, Freudenthal end point, periodic point, agglomerative point, Poisson-stable point, omega limit, region of attraction, attractor, repeller, non wandering point, first prolongational limit of a point, Lagrange-stable point, dispersive flow, basin of an end point..


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.52.2.09


References:

  1. H. Barge and J.M.R. Sanjurjo, Unstable manifold, Conley index and fixed points of flows, J. Math. Anal. Appl. 420 (2014), 835-851.
    MathSciNet     CrossRef

  2. H. Barge and J.M.R. Sanjurjo, Regular blocks and Conley index of isolated invariant continua in surfaces, Nonlinear Anal. 146 (2016), 100-119.
    MathSciNet     CrossRef

  3. H. Barge and J.M.R. Sanjurjo, Fixed points, bounded orbits and attractors of planar flows, A mathematical tribute to Professor José María Montesinos Amilibia, Dep. Geom. Topol. Fac. Cien. Mat. UCM, Madrid, 2016, 125-132.
    MathSciNet    

  4. N.P. Bhatia and G. P. Szegö, Stability theory of dynamical systems, Springer-Verlag, Berlin-Heidelberg-New York, 1970.
    MathSciNet    

  5. G.D. Birkhoff, Dynamical systems, AMS, Colloquium Publications, vol. 9, 1927.
    MathSciNet    

  6. K. Borsuk, Concerning homotopy properties of compacta, Fund. Math. 6 (1968), 223-254.
    MathSciNet     CrossRef

  7. K. Borsuk, Concerning the notion of the shape of compacta, 1969 Proc. Internat. Sympos. on Topology and its Applications (Herceg-Novi, 1968), Savez Društava Mat. Fiz. i Astronom., Beograd 1969, 98-104.
    MathSciNet    

  8. M. Cárdenas, F. F. Lasheras and A. Quintero, Detecting cohomology classes for the proper LS category. The case of semi-stable 3-manifolds, Math. Proc. Cambridge Philos. Soc. 152 (2012), 223-249.
    MathSciNet     CrossRef

  9. A. Del Río, L.J. Hernández and M.T. Rivas, S-types of global towers of spaces and exterior spaces, Appl. Categ. Structures 17 (2009), 287-301.
    MathSciNet     CrossRef

  10. D. Edwards and H. Hastings, Čech and Steenrod homotopy theories with applications to geometric topology, Lect. Notes Math. 542, Springer, 1976.
    MathSciNet    

  11. J.I. Extremiana, L.J. Hernández and M.T. Rivas, Sobre el infinito de los espacios, Proceedings of the workshop on proper homotopy theory, Univ. La Rioja, 1993, 23-69.

  12. J.I. Extremiana Aldana, L.J. Hernández Paricio and M.T. Rivas Rodriguez, Postnikov factorizations at infinity, Topology Appl. 153 (2005), 370-393.
    MathSciNet     CrossRef

  13. H. Freudenthal, Über die Enden topologisher Räume und Gruppen, Math. Z. 33 (1931), 692-713.
    MathSciNet     CrossRef

  14. J.M. García-Calcines, P.R. García-Díaz and A. Murillo Mas, A Whitehead-Ganea approach for proper Lusternik-Schnirelmann category, Math. Proc. Cambridge Philos. Soc. 142 (2007), 439-457.
    MathSciNet     CrossRef

  15. J.M. García-Calcines, P.R. García-Díaz and A. Murillo, The Ganea conjecture in proper homotopy via exterior homotopy theory, Math. Proc. Cambridge Philos. Soc. 149 (2010), 75-91.
    MathSciNet     CrossRef

  16. J.M. García-Calcines, M. García-Pinillos and L.J. Hernández, A closed simplicial model category for proper homotopy and shape theories, Bull. Austral. Math. Soc. 57 (1998), 221-242.
    MathSciNet     CrossRef

  17. J.M. García-Calcines, M. García-Pinillos and L.J. Hernández, Closed simplicial model structures for exterior and proper homotopy, Appl. Categ. Structures 12 (2004), 225-243.
    MathSciNet     CrossRef

  18. J.M. García-Calcines and L.J. Hernández, Sequential homology, Top. and its Appl. 114 (2001), 201-225.
    MathSciNet     CrossRef

  19. J.M. García Calcines, L.J. Hernández Paricio and M.T. Rivas Rodriguez, Limit and end functors of dynamical systems via exterior spaces, Bull. Belg. Math. Soc. Simon Stevin 20 (2013), 937-959.
    MathSciNet     CrossRef

  20. J.M. García Calcines, L.J. Hernández Paricio and M.T. Rivas Rodriguez, A completion construction for continuous dynamical systems, Topol. Methods Nonlinear Anal. 44 (2014), 497-526.
    MathSciNet     CrossRef

  21. M. García-Pinillos, L.J. Hernández Paricio and M.T. Rivas Rodriguez, Exact sequences and closed model categories, Appl. Categ. Structures 18 (2010), 343-375.
    MathSciNet     CrossRef

  22. L.J. Hernández Paricio, Applications of simplicial M-sets to proper and strong shape theories, Trans. Amer. Math. Soc. 347 (1995), 363-409.
    MathSciNet     CrossRef

  23. B. Kerékjártó, Vorlesungen über Topologie, Springer-Verlag, vol.1, 1923.

  24. E.N. Lorenz, Deterministic nonperiodic flow, J. Atmos. Sci. 20, (1963), 130-141.

  25. J. Milnor, Morse theory, Princeton University Press, Princeton, 1963.
    MathSciNet    

  26. T. Porter, Proper homotopy theory, Handbook of Algebraic Topology, North-Holland, Amsterdam, 1995, 127-167.
    MathSciNet     CrossRef

  27. J.W. Robbin and D. Salamon, Dynamical systems, shape theory and the Conley index, Ergodic Theory Dynam. Systems 8 (1988), Charles Conley Memorial Volume, 375-393.
    MathSciNet     CrossRef

  28. J.J. Sánchez-Gabites, Dynamical systems and shapes, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM 102 (2008), 127-159.
    MathSciNet     CrossRef

  29. J.M. Sanjurjo, Morse equations and unstable manifolds of isolated invariant sets, Nonlinearity 16 (2003), 1435-1448.
    MathSciNet     CrossRef

  30. L.C. Siebenmann, The obstruction to finding a boundary for an open manifold of dimension greater than five, Thesis, 1965. http://www.math.uchicago.edu/ shmuel/tom-readings/.

  31. S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817.
    MathSciNet     CrossRef

Glasnik Matematicki Home Page